Jump to content
Dontknwwattodo

Suppressive medicine

Recommended Posts

I’ve noticed since suppressive medicine 1g valacyclovir(valtrex) daily I now notice symptoms all the time. I stopped taking it about 10days ago and now I no longer notice symptoms the irritation n noticeable symptoms are better.

so my question is has anyone notice that they do better when not taking suppressive medication??!

 

i have HSV2 and HSV1 diagnosed in April but most likely had it for months and not have known. Found out during random. Blood test 

Share this post


Link to post
13 minutes ago, herpnerve said:

What kind of symptoms?

Once I started taking them I was having irritation all day, slight itching then once single bump( white filled) on the butt near the top crack-ish. It will appear and then stuff would come out then it will go away in about 2 days and it will heal but u can still see where it was so the skin didn’t heal. Then it would show back up like every 4 days. Then I ran out of the prescription and I kept forgetting to pick it up so about day 4/5 of not taking it I noticed less itchy feeling and the skin where the bump kept appearing the skin fully healed and it hasn’t come back. So I have the new prescription but I’m thinking about just not taking it and just see what my body does. I have been taking the valacyclovir since April 22. And been having those symptoms non stop. Since stopping I almost feel normal. So I’m like it’s it my body just getting use to it or does my body not like the suppressives... I nevee had any noticeable symptoms of hsv before the suppressive medication 

Share this post


Link to post

What made you decide to do suppressive therapy if you’ve never had symptoms? Just for transmission purposes?

Share this post


Link to post

I had a small dot size bump n the doctor said it was from hsv2 so I started the regular 5 day treatment n the irritation started so I said well ima do suppressive 

Share this post


Link to post

Did the doctor swab the bump to test for HSV-2? 

I would be very surprised if antivirals explicitly caused a herpes outbreak.It sounds like you may have had an allergic reaction to the medication you were taking. 

Also, if you have had no symptoms, 500 mg/day would be a more appropriate suppressive daily dose. 

If you decide to take antivirals again, perhaps try a lower dose or try famivir (a different antiviral). 

Also, if you try antivirals again and experience these symptoms again, try to see a doctor to have it evaluated and to determine if you are having an outbreak.

  • Thanks 1

 

---------

My username is "tiredandlonely" because I joined back when I was first diagnosed and I don't know how to change it now. I'm not tired and lonely anymore. Still tired sometimes though 🙂

Share this post


Link to post
1 hour ago, tiredandlonely said:

Did the doctor swab the bump to test for HSV-2? 

I would be very surprised if antivirals explicitly caused a herpes outbreak.It sounds like you may have had an allergic reaction to the medication you were taking. 

Also, if you have had no symptoms, 500 mg/day would be a more appropriate suppressive daily dose. 

If you decide to take antivirals again, perhaps try a lower dose or try famivir (a different antiviral). 

Also, if you try antivirals again and experience these symptoms again, try to see a doctor to have it evaluated and to determine if you are having an outbreak.

I was thinking the same thing. The first bump yes it was hev2. I think the suppressive are too strong for me. Around my period it was worse the last two  periods. Now this is almost a full month now without taking the suprressives and my period ended two days ago and still no outbreak or irritation 

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...